Alert archive / Puerto Rico / Flash Flood Warnings in 2001

Flash Flood Warning 6, NWS JSJ

May 6, 2001

NWS JSJ issued this flash flood warning at May 6, 2001, 6:18 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2001, 6:18 PM CDT (23:18 UTC)
Expired
May 7, 2001, 1:15 PM CDT
In force
19 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 062328
FFWJSJ
PRC001-011-023-055-059-067-073-079-081-083-093-097-099-111-117-121-
125-131-141-153-070225-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
718 PM AST SUN MAY 6 2001

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES IN WEST AND
  SOUTHWEST PUERTO RICO
     JAYUYA
     SAN SEBASTIAN
     MARICAO
     GUAYANILLA
     YAUCO
     ANASCO
     RINCON
     GUANICA
     HORMIGUEROS
     PENUELAS
     LAS MARIAS
     MAYAGUEZ
     MOCA
     SAN SEBASTIAN
     LARES
     LAJAS
     SAN GERMAN
     CABO ROJO
     ADJUNTAS
     UTUADO
     SABANA GRANDE

* UNTIL 1015 PM AST

* AT 715 PM AST...DOPPLER WEATHER RADAR INDICATED HEAVY RAIN
AFFECTING THE SOUTHWEST SECTIONS OF THE ISLAND SLOWLY MOVING EAST
AND NORTHEASTWARD. LOCAL RIVERS AND STEAMS ACROSS MUCH OF THE
INTERIOR...WEST...AND SOUTHWEST ARE NEAR OR OVER BANKFULL. RAINFALL
IS NOT EXPECTED TO DIMINISH DURING THE NEXT FEW HOURS.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS THREATEN YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 6, 5:26 PM CDT, 52 minutes earlier.

Area forecast discussion, May 6, 5:26 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
328 PM AST SUN MAY 6 2001

LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM THE MONA CHANNEL NE
TO THE LOCAL WESTERN ATLANTIC WATERS...MOVED ONSHORE OVER WESTERN
PUERTO RICO. COOPERATIVE WEATHER OBSERVERS REPORTING 4 TO 5 INCHES
OF RAIN WITHIN THE LAST 3 HOURS OVER THE SOUTHWEST MUNICIPALITIES OF
PUERTO RICO. MODELS INDICATE MID TO UPPER LEVEL LOW WILL SLOWLY MOVE
TOWARDS THE NORTHEAST THROUGH TUESDAY. THUS ASSOCIATED THROUGH AXIS
SHOULD ALSO MAKES ITS WAY ACROSS PUERTO RICO TONIGHT REACHING THE
U.S. VIRGIN ISLAND MONDAY MORNING. THUS EXPECT NUMEROUS SHOWERS AND
THUNDERSTORMS TO MOVE AFFECT PUERTO RICO OVERNIGHT. HAVE EXTENDED
FLASH FLOOD WATCH TO INCLUDE ALL PUERTO RICO ZONES. WILL ALSO EXTEND
WIND ADVISORY SINCE RADAR VAD WIND ESTIMATES CONTINUE TO SHOW LOW
LEVEL WINDS FROM THE SOUTH AT 25 TO 30 KNOTS.

EQUIPMENT: NO PROBLEMS AT THIS TIME.

.SJU...
.PR...WIND ADVISORY PRZ001>013...SCA AMZ750>775.
.VI...WIND ADVISORY PRZ001>013...SCA AMZ750>773.

MV

WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER 0INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITES AT:

HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).

    OR

HTTP://WWW.UPR.CLU.EDU/NWS (ALL LOWER CASE).

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:33 PM CDTFlash Flood WarningJSJ19 hr
May 6, 3:33 PM CDTFlash Flood WarningJSJ7 hr
May 6, 6:00 PM CDTFlash Flood WarningJSJ19 hr
May 6, 6:18 PM CDTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.